19-11-2010 05:49 PM
I've been on Arimadex for a few months. I try to keep mobile with gentle bike riding. However there is a little stiffness in my Shoulders, dont know if this is due to the Odd position my arms are in while undergoing radio therapy !!..
How ever The cording and seroma experienced after surgery is thankfully easing.
The DEXA bone scan is painless and easy.
Keep in touch
Pilates sounds a good idea Thanks.
17-11-2010 10:44 PM
I was dx in 2006 and been taking Arimidex for 4 years.
Until recently I used to get really awful pain in my left hip/thigh at night. It seemed to come if I lay with my legs curled up while sleeping and it was so painful it would wake me up.....a real deep rooted pain. I never got it during the day like that....only the usual aches and pains after sitting too long etc.
Anyway, tried all sorts of painkillers but none helped much so I eventually had a word with my gp.....she sent me for a hip xray which showed nothing but the hospital wanted to do a bone scan because of my history. Thankfully the bone scan showed no mets so it was put down to the Arimidex.
I now take 2 x Tramadol 50mg slow release tablets with paracetemol when I go to bed and have no pain at all.
Hope this helps a bit.
17-11-2010 08:32 PM
Anne thanks have been wondering if this is from ANC as only one arm affected.Numbness in hand wakes me up at night too. Am on alendronic acid too for mild osteopenia but Onc now thinks as I am borderline for it we will discuss again at my appt in Jan. Never ending is it? Jackie
17-11-2010 07:30 PM
I am on Femara and have muscle and joint pain in both my arms. I saw breast care nurse yesterday and said about the pain, she said this is one of the side effects of the tablet and asked if I wanted to speak to the oncologist to change it. It is not too bad only at night and I would rather stay on it than change to another tablet.
I had a Dexa scan in August before I started Femara and this showed I had slight osteopenia but this can be turned around with a good diet and exercise. oh well just another thing to add to my list.
Love Anne xx
17-11-2010 07:06 PM
Hi All I had 2 different sorts of bone scans ( please correct any more informed ladieis). The DEXA scan is for bone density. Mine took about 15 mins inc. getting weighed , height measured and then lying still on my back, with my hip turned a little( absolutely no comments). The staging scan the nuclear bone scan was as described by Cathie but still not difficult but for me was only 4 days after DX and 2 of those days were the week-end so may be a bit off beam as one is in those circumstances.Oddly I have more probs with arm but tha's another story. Not sure if this helps. Love to all Jackie
17-11-2010 06:39 PM
Cant help with the symptoms of arimidex- Im on Tamoxifen and have painful joints but GP says not a known S.E.-but I think ladies on here know better!!
Anyway , wanted to say I had a bone scan for the staging part of my treatment plan. You get a drink and have to wait around 2 hrs, keep away from babies and pregnant ladies and drink lots of water. The scan was painless and quite straight forward, but you have to lie pretty still for around 20 mins.
Hope all goes well for you
17-11-2010 06:28 PM
Heather thanks for your post - my joint pain is still there although it has changed and the sharp pains I was getting have stopped but I have general leg and back pain and severe stiffness. I did mention to the Onc yesterday at my review and she has referred me for a bone scan and a bone density scan. whilst its worrying to be referred at least then I will know whether its anything sinsiter or not. for the bone scan they inject you with something and it takes 3 hours apparently has anyone had this? xx
17-11-2010 05:50 PM
Hi Saffron I am still not sleeping and getting leg pain again and it wakes me up. I have been on Arimidex now for nearly 2 years and I dont want to stop it. I have got mobilty probs anyway, and you know I am not safe to be left walking around on my own lol I had a word with my oncon, because although I have had a slipped disc and arthritus in my spine I was afraid it was something else. So she arranged for me to have a bone scan to put my mind at rest. Thank goodness it was the other problems in my spine that were causing the pain in my back and legs. So have a word with your oncon and see if you can have a bone scan, it will make you feel better.
17-11-2010 04:54 PM
Im so relieved to read this post, im too on femara and been on it just over 3 months and having such bad pain in my upper thighs and lower back - excruiating pain at times and almost like severe cramp and then other times its fine! But i had bone scan and also a ct scan end of sept and they were both stable, so im confident its nothing nasty.
so thank goodness for this site ! as im now more sure that its a SE of femara! just hope its worth it and continuing to work! :-)
29-10-2010 08:56 PM
My sciatica has also returned. I've been ok for a couple of years and then it came back when I started having problems with my legs. It was going down my legs, but now it feels like mainly nerve pain in my lower back and buttock. I think mine is brought on mainly by tight gluteal muscles. So I try to stretch them, and my leg and back muscles. Mind you, sitting around a lot and missing my Pilates class for a couple of months have probably not helped. Now I am not as sedantary and back doing Pilates, I am hoping it will go away again. If not it will be a trip to the osteopath again.
29-10-2010 07:51 AM
thanks for your responses its really helpful. The pain has now changed in that it still very strong during the night when my legs are settled but it feels more like sciatica now (I had bad bout of sciatica around 4 years ago nothing since). It does feel very much like 'nerve' pain.
I am seeing my Onc in a couple of weeks for my RADS follow up and will see how it goes before then. I just hope its nothing worse than sciatica. x
28-10-2010 10:10 PM
HI I am on Femera, after trying everything else on offer without much success, they have all affected my hands, feet and muscles. I now have to self regulate, if the aching feet and hands get too bad (usually after about 3 months of taking the tablets) I have a short break of 6 weeks, then continue on tablets again, I feel its the only way I can cope with the pain, other than living on constant painkillers, although I have been advised it will not do any harm, but I am not sure. I have only been taking the tablets for 18months or so, but feel since I have been on them aged 50 years!! I am active with walking dogs, riding ponies and running my market stall, but it is just learning how much you can do in a day, and as bluebird has said try to split up the way in which things are done that will cause less muscle ache. I know some people take the tablets at night and this has helped. Best of luck.
28-10-2010 08:25 PM
I am on Femara, and I sometimes wake in the early hours with my legs bothering me. They don't hurt, just an annoying ache in my thigh muscles. I usually get up, walk around a bit and stretch my front thigh muscles. Sometimes I can get away with tensing my thigh muscles and then relaxing them and fidgeting in bed for a short while. This usually calms it down enough so I can get to sleep. It doesn't happen every night, and is worse if I have used my legs too much during the day. I now try to not do too much walking/standing and spread it out through the day. So far, this seems to be helping with the night aches.
During the day, I also find that my legs get extremely tired easily, and then feel wobbly and weak so I have to sit down and climbing stair is sometimes a struggle. This is the most annoying side effect I have as it stops me doing a lot of things. I just try to split up the times I am on my feet and keep sitting down and resting.
Every day I try to make sure I do some exercise (a short walk and/or Pilates, very short trip to the shops) and leg stretching exercises. I'm just glad it does not seem to affect my driving; if I had to walk every where or use public transport I would feel very trapped in the house.
27-10-2010 10:54 PM
I didn't have the kind of pain you describe, but I had awful pain and extreme stiffness in my knees on Arimidex and nothing helped. So I was changed to Aromasin (exemestane)and I'm fine now. Although it's another aromatose inhibitor, the side effects can vary. So it's worth bearing in mind that you could ask to try Aromasin or Femara.
All the best
27-10-2010 07:05 PM
I have been taking Arimidex now for around 8 weeks and whilst I initially have had some minor SE such as flushes and joint pain nothing that I couldn't put up with. However for the last 5 nights now I have really been suffering with extreme pain in my left leg. Its a really sharp pain which actually wakes me up and when I move to try and get more comfortable the pain moves to a different part of my leg, although its mainly in the thigh area.
During the day although I do have some stiffness I don't get the pain at all and I think it must be lying still in bed that causes the pain.
Its so bad that even pain killers don't do anything to reduce it and I am waking up at around 3pm and then unable to go back to sleep - as soon as I get up it more or less goes.
I don't really want to give up on Arimidex and it is early days - I know it is a really effective drug - I just wandered if anyone has any experience of how to deal with the pain (not necessarily pain killers) but any practical things I can do to aliviate the pain so at least I can get some sleep. If painkillers are the only option what sort are best.